Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2015, 5:07 PM EDT for Bryan County, Bulloch County, Effingham County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 17, 2015, 5:49 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:12 PM EDT | TSTM WND DMG | 2 Sse Marlow, GA | TREE DOWN REPORTED AT THE INTERSECTION OF COURTHOUSE RD WITH HWY 17N. |
| Jun 17, 5:12 PM EDT | HAIL 1.75 | 2 Sse Marlow, GA | GOLFBALL SIZED HAIL REPORTED AT THE INTERSECTION OF COURTHOUSE RD WITH HWY 17N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS52 KCHS 172107
SVRCHS
GAC029-031-103-172215-
/O.NEW.KCHS.SV.W.0045.150617T2107Z-150617T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 615 PM EDT
* AT 507 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDEN...OR 8
MILES NORTHWEST OF POOLER...MOVING NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8149 3225 8120 3221 8123 3211 8138
3218 8164
TIME...MOT...LOC 2107Z 116DEG 7KT 3221 8134
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
802
WWUS52 KCHS 172114
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT WED JUN 17 2015
GAC029-031-103-172215-
/O.CON.KCHS.SV.W.0045.000000T0000Z-150617T2215Z/
BRYAN GA-BULLOCH GA-EFFINGHAM GA-
514 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BRYAN...BULLOCH AND EFFINGHAM COUNTIES...
AT 513 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDEN...OR 9
MILES NORTHWEST OF POOLER...MOVING NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAY...MARLOW...PINEORA OLNEY...IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8149 3225 8120 3221 8123 3211 8138
3218 8164
TIME...MOT...LOC 2113Z 119DEG 7KT 3222 8135
HAIL...1.00IN
WIND...60MPH
$$569
WWUS52 KCHS 172127
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT WED JUN 17 2015
GAC029-031-103-172215-
/O.CON.KCHS.SV.W.0045.000000T0000Z-150617T2215Z/
BRYAN GA-BULLOCH GA-EFFINGHAM GA-
527 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BRYAN...BULLOCH AND EFFINGHAM COUNTIES...
AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARLOW...OR 9
MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8149 3225 8120 3221 8123 3211 8138
3218 8164
TIME...MOT...LOC 2127Z 129DEG 9KT 3225 8138
HAIL...1.00IN
WIND...60MPH
$$304
WWUS52 KCHS 172139
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT WED JUN 17 2015
GAC029-031-103-172215-
/O.CON.KCHS.SV.W.0045.000000T0000Z-150617T2215Z/
BRYAN GA-BULLOCH GA-EFFINGHAM GA-
539 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BRYAN...BULLOCH AND EFFINGHAM COUNTIES...
AT 537 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARLOW...OR 9
MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...THERE HAVE BEEN REPORTS OF A TREE DOWN AND HAIL AS LARGE
AS GOLF BALLS AROUND 4 MILES SOUTH OF GUYTON...NEAR PINEORA AND
MARLOW.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAY...MARLOW...GUYTON...IVANHOE AND OLNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8149 3225 8120 3221 8123 3211 8138
3218 8164
TIME...MOT...LOC 2137Z 116DEG 7KT 3226 8140
HAIL...1.00IN
WIND...60MPH
$$175
WWUS52 KCHS 172149
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT WED JUN 17 2015
GAC029-031-103-172159-
/O.CAN.KCHS.SV.W.0045.000000T0000Z-150617T2215Z/
BRYAN GA-BULLOCH GA-EFFINGHAM GA-
549 PM EDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...BULLOCH AND EFFINGHAM
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3242 8149 3225 8120 3221 8123 3211 8138
3218 8164
TIME...MOT...LOC 2147Z 116DEG 7KT 3227 8143
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:35 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 17, 4:35 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED JUN 17 2015
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE OVER THE
SOUTHEAST UNITED STATES INTO THE WEEKEND WHILE A TROUGH OF LOW
PRESSURE PERSISTS INLAND. HIGH PRESSURE WILL THEN WEAKEN OVER THE
AREA EARLY NEXT WEEK BEFORE RETURNING BY MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATE THIS AFTERNOON...TEMPERATURES ARE RUNNING IN THE UPPER 90S TO
NEAR 100 IN MANY AREAS INLAND OF THE SEA BREEZE...EXCEPT COOLER
WHERE RAIN-COOLED AIR EXISTS. HEAT INDEX VALUES ARE UPWARDS OF
106-110 DEGREES IN NUMEROUS LOCATIONS. GIVEN THESE CONDITIONS...THE
HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM THIS EVENING FOR
ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. DESPITE
STRONG SUBSIDENCE ALOFT...ISOLATED TO SCATTERED CONVECTION HAS
DEVELOPED ALONG AND AHEAD OF THE SEA BREEZE...WITH THE GREATEST
COVERAGE SOUTH OF THE I-16 CORRIDOR. THERE IS THE POTENTIAL FOR A
FEW STORMS TO BECOME STRONG...WITH SURFACE BASED CAPE VALUES OF
2500-4000 J/KG. GIVEN DOWNDRAFT CAPE VALUES OF 1400 J/KG...GUSTY
WINDS ARE THE MAIN THREAT AS THERE IS TOO MUCH WARMING ALOFT TO
SUPPORT MUCH OF A HAIL RISK.
TONIGHT...ONCE AGAIN...THE REGION WILL REMAIN POSITIONED BENEATH
STRONG UPPER LEVEL RIDGING CENTERED OVER THE SOUTHEAST COAST. AT
THE SURFACE...HIGH PRESSURE CONTINUES TO BUILD IN FROM THE
ATLANTIC WITH A TROUGH LOCATED NORTHWEST OF THE AREA. MOST OF THE
HIGHER RESOLUTION MESOSCALE MODELS INDICATE THE CONVECTION
DISSIPATING BY EARLY EVENING AS THE SEA BREEZE PUSHES INLAND...BUT
IT SHOULD BE NOTED THAT THE NAM SHOWS SOME REDEVELOPMENT ACROSS
INLAND AREAS LATE THIS EVENING. FOR NOW THE FORECAST WILL REFLECT
ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ACROSS INLAND AREAS
INTO THE EVENING...WITH RAIN-FREE CONDITIONS OVERNIGHT.
TEMPERATURES WILL BE SLOW TO FALL AND OVERALL ANOTHER MILD NIGHT
IS IN STORE WITH THE POTENTIAL FOR RECORD HIGH MINIMUMS AT KCHS
/CHARLESTON AIRPORT/ AND POSSIBLY KCXM /DOWNTOWN CHARLESTON/.
LOWS ARE FORECAST TO BE IN THE MID TO UPPER 70S...EXCEPT NEAR 80
ALONG THE IMMEDIATE COAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY THROUGH SATURDAY...THE DEEP LAYER RIDGE VERY SLOWLY ERODES
FROM THE WEST THROUGH THE PERIOD. THE REMNANT LOW/UPPER TROUGH FROM
WHAT WAS TS BILL MOVES AROUND THE WEST SIDE OF THE RIDGE THURSDAY
AND FRIDAY...WITH VERY LITTLE AFFECT WITH LOWERING HEIGHTS FROM THE
UPPER RIDGE OVER OUR AREA. BY SATURDAY...THE UPPER TROUGH ASSOCIATED
WITH THE REMNANTS OF BILL MOVES ACROSS THE NORTHWEST PORTION OF THE
RIDGE...HELPING TO LOWERING UPPER HEIGHTS A TAD.
OVERALL...THE VERY HOT CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE PERIOD. HAVE GONE AHEAD AND ISSUED ANOTHER HEAT ADVISORY FOR
TOMORROW WITH HEAT INDICES OF 105-110 PRETTY COMMON MOST AREAS BY
AFTERNOON. WOULD NOT BE SURPRISED IF WE SEE HEAT ADVISORY CONDITIONS
AGAIN FOR FRIDAY. BY SATURDAY...PERHAPS A SLIGHT LOWERING OF
TEMPERATURES AS SLIGHTLY LOWER UPPER HEIGHTS AND SOME UPPER FORCING
TRY TO SKIRT ACROSS AT LEAST THE NORTHERN AND WESTERN PORTIONS OF
THE AREA...WHICH MAY BRING SLIGHTLY HIGHER CHANCES FOR MAINLY
AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS. OTHERWISE...SLIGHT
CHANCE TO LOW END CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR FRIDAY AND SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A LARGE MID LVL RIDGE OF HIGH PRESSURE CENTERED OVER THE SOUTHEAST
WILL GRADUALLY RETREAT OFFSHORE IN RESPONSE TO LOW PRESSURE TRACKING
EASTWARD OVER THE MID ATLANTIC STATES. A LOW AMPLITUDE MID LVL
TROUGH OF LOW PRESSURE WILL QUICKLY FOLLOW THE SFC LOW...BUT WILL DO
LITTLE TO STOP ATLANTIC HIGH PRESSURE FROM REBUILDING OVER THE
SOUTHEASTERN UNITED STATES BY MIDWEEK. AS A RESULT...THE PATTERN
WILL SUPPORT MAINLY SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS AND
TEMPS WELL ABOVE NORMAL NEXT WEEK. AT THIS TIME...HAVE MAINTAINED
HIGH TEMPS IN THE MID/UPPER 90S EACH AFTERNOON. OVERNIGHT LOWS WILL
BE MILD...IN THE MID/UPPER 70S AWAY FROM THE COASTLINE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 18Z THURSDAY.
ISOLATED CONVECTION THIS AFTERNOON COULD IMPACT THE
TERMINALS...BUT PROBABILITIES ARE TOO LOW TO INCLUDE ANY MENTION
IN THE TAF/S AT THIS TIME OTHER THAN THUNDERSTORMS IN THE VICINITY
THROUGH ABOUT 23Z. WILL CONTINUE TO MONITOR THE LATEST RADAR
TRENDS AND WILL AMEND THE FORECAST AS NECESSARY TO INCLUDE
THUNDERSTORMS IF NEEDED.
EXTENDED AVIATION OUTLOOK... EXPECT VFR CONDITIONS TO PREVAIL
THROUGH THURSDAY. A SLIGHT INCREASE IN CHANCES FOR AFTERNOON/EARLY
EVENING THUNDERSTORMS FOR FRIDAY THROUGH SUNDAY WITH BRIEF FLIGHT
RESTRICTIONS POSSIBLE WITH ANY THUNDERSTORMS. A DEEP LAYER
RIDGE...VERY HOT CONDITIONS AND VERY LOW CHANCES FOR AFTERNOON
CONVECTION SEEM TO SET BACK IN FOR MUCH...IF NOT ALL OF NEXT WEEK.
&&
.MARINE...
TONIGHT...ATLANTIC HIGH PRESSURE WILL ALLOW SOUTH TO SOUTHWEST
WINDS TO PERSIST WITH SPEEDS RANGING FROM 10-15 KT. SEAS WILL
REMAIN 1-3 FT.
NO HIGHLIGHTS ARE EXPECTED THROUGH MONDAY. A DEEP LAYER RIDGE OVER
THE ENTIRE SOUTHEAST U.S. WILL CONTINUE THROUGH FRIDAY THEN SLOWLY
ERODE FROM THE WEST AS THE REMNANTS OF BILL MOVES AROUND THE WEST
AND NORTH SIDE OF THIS RIDGE SATURDAY AND SUNDAY. BY MONDAY...YET
ANOTHER STRONG RIDGE OF HIGH PRESSURE BUILDS THROUGH THE DEEP LAYERS
OF THE ATMOSPHERE FROM THE WEST. WINDS GENERALLY SOUTH-SOUTHWEST 15
KNOTS OR LESS AND SEAS 3 FEET OR LESS THROUGH SATURDAY. A SLIGHT
INCREASE IN THE PRESSURE GRADIENT SATURDAY NIGHT AND EARLY SUNDAY AS
THE REMNANT UPPER TROUGH FROM BILL MOVES ACROSS THE MID ATLANTIC
STATES. WINDS MAY INCREASE TO 15 TO 20 KNOTS DURING THIS
PERIOD...BUT THEN EXPECT THEM TO DECREASE AGAIN LATER SUNDAY THROUGH
MONDAY.
&&
.CLIMATE...
RECORD HIGH MINIMUMS JUNE 17TH...
KCHS...77 SET IN 1991.
KCXM...82 SET IN 1998.
KSAV...78 SET IN 1886.
RECORDS FOR JUNE 17TH...
KCHS...101 SET IN 1981.
KCXM...100 SET IN 1921.
KSAV...101 SET IN 1944.
RECORD HIGH MINIMUMS FOR JUNE 18TH...
KCHS...75 SET IN 1985.
KCXM...81 SET IN 1998.
KSAV...79 SET IN 1944.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
HEAT ADVISORY FROM 11 AM TO 7 PM EDT THURSDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
HEAT ADVISORY FROM 11 AM TO 7 PM EDT THURSDAY FOR SCZ040-
042>045-047>052.
MARINE...NONE.
&&
NEAR TERM...JAQ
SHORT TERM...RFM
LONG TERM...DPB
AVIATION...JAQ/RFM
MARINE...JAQ/RFMHazardous weather outlook, Jun 17, 4:32 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT WED JUN 17 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-182045- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 432 PM EDT WED JUN 17 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...HOT TEMPERATURES COMBINED WITH MODERATE LEVELS OF HUMIDITY COULD RESULT IN HEAT INDEX VALUES OF 105 TO 108 DEGREES OR GREATER THROUGH FRIDAY AFTERNOON. ADDITIONAL HEAT ADVISORIES COULD BE NEEDED AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-182045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 432 PM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 4:13 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT WED JUN 17 2015
GAZ137-138-172045-
INLAND LIBERTY GA-LONG GA-
413 PM EDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES UNTIL 445 PM EDT...
AT 413 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GUM BRANCH...OR NEAR HINESVILLE...MOVING NORTHWEST AT 5 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HINESVILLE...LUDOWICI...FORT STEWART...WALTHOURVILLE...FLEMINGTON...
ALLENHURST...GUMBRANCH AND DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3182 8195 3190 8159 3175 8151 3158 8171
3161 8174 3160 8174 3161 8177 3166 8180
3165 8182 3167 8185 3171 8188 3173 8191
3175 8191 3176 8195 3179 8195 3179 8198
TIME...MOT...LOC 2013Z 154DEG 6KT 3181 8168Special weather statement, Jun 17, 4:35 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED JUN 17 2015
GAZ100-116-172115-
BULLOCH GA-INLAND BRYAN GA-
435 PM EDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND BULLOCH
COUNTIES UNTIL 515 PM EDT...
AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GEORGIA SOUTHERN...OR NEAR STATESBORO. THIS STORM WAS NEARLY
STATIONARY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...PEMBROKE...BAY...BROOKLET...STILSON...LEEFIELD...DENMARK
AND NEVILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3255 8172 3249 8154 3247 8154 3245 8152
3244 8154 3239 8153 3235 8149 3234 8149
3233 8146 3221 8142 3210 8174 3211 8175
3240 8189
TIME...MOT...LOC 2035Z 288DEG 3KT 3242 8174Local storm report, Jun 17, 4:38 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 4 SE GUM BRANCH 31.82N 81.68W
06/17/2015 LIBERTY GA 911 CALL CENTER
TREE LIMBS DOWN ON HWY 196W AT ZORN RD.
&&
EVENT NUMBER CHS1500437
JMCSpecial weather statement, Jun 17, 4:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT WED JUN 17 2015
SCZ045-050-052-172130-
CHARLESTON SC-TIDAL BERKELEY SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-
CHARLESTON SC-
443 PM EDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 530 PM EDT...
AT 443 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NAVAL WEAPONS STATION CHARLESTON. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...NAVAL WEAPONS STATION CHARLESTON...MAGNOLIA GARDENS AND
I-26/I-526 INTERCHANGE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3276 7983 3277 7987 3279 7988 3279 7991
3281 7991 3280 7993 3279 7992 3279 7993
3286 8012 3305 7998 3301 7973
TIME...MOT...LOC 2043Z 288DEG 3KT 3293 7994Special weather statement, Jun 17, 4:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUN 17 2015
GAZ137-172145-
LONG GA-
458 PM EDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY UNTIL 545
PM EDT...
AT 457 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DONALD...OR 10 MILES NORTH OF JESUP...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUDOWICI AND DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3182 8195 3188 8192 3196 8184 3187 8176
3176 8164 3166 8183 3167 8185 3171 8188
3173 8191 3175 8191 3176 8194 3179 8195
3179 8198 3180 8198
TIME...MOT...LOC 2057Z 226DEG 18KT 3175 8192Special weather statement, Jun 17, 5:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 501 PM EDT WED JUN 17 2015 GAZ101-172130- EFFINGHAM GA- 501 PM EDT WED JUN 17 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY UNTIL 530 PM EDT... AT 500 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLOOMINGDALE...OR NEAR POOLER. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EFFINGHAM COUNTY... WHICH INCLUDES FAULKVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3222 8123 3213 8136 3225 8143 3229 8131 TIME...MOT...LOC 2100Z 120DEG 4KT 3219 8131 RFM
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:11 PM EDT | Special Weather Statement | CHS | Effingham | 49 min |
| Jun 17, 3:12 PM EDT | Special Weather Statement | CHS | Tattnall | 48 min |
| Jun 17, 3:53 PM EDT | Special Weather Statement | CHS | Tattnall | 52 min |
| Jun 17, 4:05 PM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 27 hr |
| Jun 17, 4:13 PM EDT | Special Weather Statement | CHS | Long | 32 min |
| Jun 17, 4:35 PM EDT | Special Weather Statement | CHS | Bulloch | 40 min |
| Jun 17, 4:58 PM EDT | Special Weather Statement | CHS | Long | 47 min |
| Jun 17, 5:01 PM EDT | Special Weather Statement | CHS | Effingham | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.